Alert archive / Michigan / Severe Thunderstorm Warnings in 2012
Severe Thunderstorm Warning 38, NWS Detroit, MI
NWS Detroit, MI issued this severe thunderstorm warning at May 3, 2012, 5:41 PM EDT for Tuscola County, Michigan. It was in force for 64 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- May 3, 2012, 5:41 PM EDT (21:41 UTC)
- Expired
- May 3, 2012, 6:45 PM EDT
- In force
- 64 min
- Issued by
- NWS Detroit, MI
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 60.0 mph
County Tuscola County, MI
The radar
The Detroit radar (KDTX), 96 km from the middle of the area, began a volume at 21:43 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| May 3, 5:56 PM EDT | TSTM WND DMG | S Deford, MI | LARGE LIMBS DOWN |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 15 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| May 3, 2:35 PM EDT | Severe Thunderstorm Watch | SPC | 8 hr |
The nearest sounding before it
Detroit, MI (KDTX), launched 12:00Z, 9.7 hours before the alert went out and 93 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1476 J/kg
- Mixed-layer CIN
- -58 J/kg
- Mixed-layer LCL
- 948 m above ground
- 0-6 km bulk shear
- 29 kt
- 0-1 km storm-relative helicity
- 212 m²/s²
- 0-3 km storm-relative helicity
- 233 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 3.3
The text
As transmitted, in the capitals the NWS used until 2016.
759
WUUS53 KDTX 032141
SVRDTX
MIC157-032245-
/O.NEW.KDTX.SV.W.0038.120503T2141Z-120503T2245Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE DETROIT/PONTIAC MI
541 PM EDT THU MAY 3 2012
THE NATIONAL WEATHER SERVICE IN DETROIT/PONTIAC HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
NORTHERN TUSCOLA COUNTY IN SOUTHEAST MICHIGAN...
* UNTIL 645 PM EDT
* AT 540 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND
DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED NEAR
CARO...AND MOVING NORTHEAST AT 30 MPH.
* THE SEVERE THUNDERSTORM WILL BE NEAR...
EAST DAYTON AROUND 550 PM EDT.
WILMOT AND KINGSTON AROUND 600 PM EDT.
DEFORD AROUND 605 PM EDT.
THE WARNING INCLUDES AREAS SURROUNDING THESE LOCATIONS...
KINGSTON... CASS CITY... CARO...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF
YOUR HOME OR BUSINESS.
&&
LAT...LON 4367 8312 4342 8311 4335 8343 4350 8357
4368 8315
TIME...MOT...LOC 2141Z 245DEG 26KT 4343 8338
WIND...HAIL 60MPH 1.00IN
$$
CLARK4 follow-up statements
634
WWUS53 KDTX 032148
SVSDTX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE DETROIT/PONTIAC MI
548 PM EDT THU MAY 3 2012
MIC157-032245-
/O.CON.KDTX.SV.W.0038.000000T0000Z-120503T2245Z/
TUSCOLA MI-
548 PM EDT THU MAY 3 2012
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR NORTHEASTERN
TUSCOLA COUNTY UNTIL 645 PM EDT...
AT 547 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND
DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED 6 MILES
SOUTHEAST OF CARO...MOVING NORTHEAST AT 35 MPH.
THE SEVERE THUNDERSTORM WILL BE NEAR...
WILMOT AND KINGSTON AROUND 555 PM EDT.
DEFORD AROUND 600 PM EDT.
CASS CITY AROUND 605 PM EDT.
THE WARNING INCLUDES AREAS SURROUNDING THESE LOCATIONS...
KINGSTON... CASS CITY... CARO...
TO REPORT SEVERE WEATHER...CONTACT YOUR NEAREST LAW ENFORCEMENT
AGENCY OR VISIT THE NATIONAL WEATHER SERVICE DETROIT/PONTIAC FACEBOOK
PAGE.
LAT...LON 4367 8312 4342 8311 4335 8343 4350 8357
4368 8315
TIME...MOT...LOC 2149Z 239DEG 32KT 4346 8328
WIND...HAIL 60MPH 1.00IN
$$
MR596 WWUS53 KDTX 032203 SVSDTX SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE DETROIT/PONTIAC MI 603 PM EDT THU MAY 3 2012 MIC157-032245- /O.CON.KDTX.SV.W.0038.000000T0000Z-120503T2245Z/ TUSCOLA MI- 603 PM EDT THU MAY 3 2012 ...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR TUSCOLA COUNTY UNTIL 645 PM EDT... AT 602 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED NEAR CARO...MOVING NORTHEAST AT 40 MPH. THE SEVERE THUNDERSTORM WILL BE NEAR... WILMOT AND ELLINGTON AROUND 610 PM EDT. DEFORD AROUND 615 PM EDT. CASS CITY AROUND 620 PM EDT. THE WARNING INCLUDES AREAS SURROUNDING THESE LOCATIONS... KINGSTON... CASS CITY... CARO... TO REPORT SEVERE WEATHER...CONTACT YOUR NEAREST LAW ENFORCEMENT AGENCY OR VISIT THE NATIONAL WEATHER SERVICE DETROIT/PONTIAC FACEBOOK PAGE. LAT...LON 4363 8312 4342 8311 4335 8343 4350 8357 TIME...MOT...LOC 2203Z 230DEG 37KT 4344 8334 WIND...HAIL 60MPH 1.00IN $$ MR
819 WWUS53 KDTX 032227 SVSDTX SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE DETROIT/PONTIAC MI 627 PM EDT THU MAY 3 2012 MIC157-032245- /O.CON.KDTX.SV.W.0038.000000T0000Z-120503T2245Z/ TUSCOLA MI- 627 PM EDT THU MAY 3 2012 ...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR CENTRAL TUSCOLA COUNTY UNTIL 645 PM EDT... AT 625 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED NEAR MAYVILLE...MOVING NORTHEAST AT 40 MPH. THE SEVERE THUNDERSTORM WILL BE NEAR... EAST DAYTON AROUND 635 PM EDT. WILMOT AND KINGSTON AROUND 640 PM EDT. DEFORD AROUND 645 PM EDT. THE WARNING INCLUDES AREAS SURROUNDING THESE LOCATIONS... KINGSTON... TO REPORT SEVERE WEATHER...CONTACT YOUR NEAREST LAW ENFORCEMENT AGENCY OR VISIT THE NATIONAL WEATHER SERVICE DETROIT/PONTIAC FACEBOOK PAGE. LAT...LON 4343 8351 4361 8312 4342 8311 4335 8343 TIME...MOT...LOC 2227Z 230DEG 34KT 4339 8337 WIND...HAIL 60MPH 1.00IN $$ MR
290 WWUS53 KDTX 032236 SVSDTX SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE DETROIT/PONTIAC MI 636 PM EDT THU MAY 3 2012 MIC157-032246- /O.EXP.KDTX.SV.W.0038.000000T0000Z-120503T2245Z/ TUSCOLA MI- 636 PM EDT THU MAY 3 2012 ...THE SEVERE THUNDERSTORM WARNING FOR CENTRAL TUSCOLA COUNTY WILL EXPIRE AT 645 PM EDT... THE STORM WHICH PROMPTED THE WARNING HAS WEAKENED BELOW SEVERE LIMITS...AND NO LONGER POSES AN IMMEDIATE THREAT TO LIFE OR PROPERTY. HOWEVER SMALL HAIL AND GUSTY WINDS ARE STILL POSSIBLE AS ADDITIONAL THUNDERSTORMS MOVE THROUGH THE AREA. TO REPORT SEVERE WEATHER...CONTACT YOUR NEAREST LAW ENFORCEMENT AGENCY OR VISIT THE NATIONAL WEATHER SERVICE DETROIT/PONTIAC FACEBOOK PAGE. LAT...LON 4343 8351 4361 8312 4342 8311 4335 8343 TIME...MOT...LOC 2236Z 230DEG 34KT 4344 8328 $$ MR
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Detroit, MI wrote its last area forecast discussion before this severe thunderstorm warning went out at May 3, 2:41 PM EDT, 3 hours earlier.
Area forecast discussion, May 3, 2:41 PM EDT, 3 hours before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE DETROIT/PONTIAC MI 241 PM EDT THU MAY 3 2012 .SHORT TERM...THROUGH TONIGHT SUFFICIENTLY CAPPED MID LEVEL ENVIRONMENT LEAVING SOUTHEAST MICHIGAN IN A HOLDING PATTERN FOR CONVECTIVE DEVELOPMENT THIS AFTERNOON. LATEST VISIBLE SATELLITE TRENDS CLEARLY DISPLAY THIS ISSUE...WITH THE GROWING LOW LEVEL INSTABILITY (0-1KM MLCAPE OF 2500 J/KG) PROVIDING A CU FIELD LACKING IN DEPTH. A LOW LEVEL CONVERGENCE AXIS EMERGING ON THE LEE OF LAKE MICHIGAN ALSO STRUGGLING TO PENETRATE THIS CAP...GENERATING LITTLE MORE THAN A COUPLE OF SHOWERS THUS FAR. POTENTIAL REMAINS YET THIS AFTERNOON FOR THE SOUTHERN PERIPHERY OF THE ONGOING CONVECTIVE CLUSTER STREAMING THROUGH NORTHERN LOWER TO LAY OUT AN OUTFLOW...LEAVING THE TRI-CITIES MARGINALLY VULNERABLE TO GET CLIPPED PRIOR TO 22-23Z. MAIN FOCUS HEADING INTO THE EVENING APPEARS TO BE TIED TO THE CONVECTIVELY ENHANCED MID LEVEL WAVE NOW SHOWN ON WATER VAPOR/RUC ANALYSIS EJECTING EAST-NORTHEAST ACROSS SOUTHERN WISCONSIN. NOTEWORTHY UPTICK IN RADAR RETURNS ALONG/IMMEDIATELY IN ADVANCE OF THIS WAVE FROM SOUTHEAST WISCONSIN INTO CENTRAL LAKE MICHIGAN. A PLAUSIBLE SCENARIO CERTAINLY EXISTS FOR THIS ASCENT TO PROVE SUFFICIENT TOWARD YIELDING SOME DEGREE OF EXPANSION/ORGANIZATION OF CONVECTION DOWNSTREAM AND INTO A PORTION OF SOUTHEAST MICHIGAN ROUGHLY 23Z-04Z. HIGHEST PROBABILITY WILL EXIST FROM THE TRI-CITIES/THUMB DOWN THROUGH THE I-69 CORRIDOR...WITH POPS TRENDING DOWNWARD TO THE SOUTH GIVEN SOME UNCERTAINTY YET IN THE SOUTHERN EXTENT. AREA WILL RESIDE ON THE SOUTHERN FRINGES OF THE STRONGER MID LEVEL FLOW...SO SEVERE STORM POTENTIAL REMAINS IN PLAY GIVEN THE DEGREE OF RESIDENT DESTABILIZATION...ALTHOUGH INSTABILITY WILL BEGIN TO WANE WITH TIME. A HIGH PWAT ENVIRONMENT WILL ALSO BRING THE POSSIBILITY FOR HEAVY RAINFALL WITH SOME TRAINING CELL POTENTIAL GIVEN THE ORIENTATION OF THE MEAN FLOW. LESS WIDESPREAD CONVECTIVE ELEMENTS MAY PERSIST WELL INTO THE NIGHT AS LINGERING MESO/MICROSCALE BOUNDARIES CONTINUE TO FEED OFF THE INSTABILITY. THIS MAY PROVIDE THE BEST OPPORTUNITY FOR POINTS SOUTH OF M-59 TO RECEIVE RAINFALL THROUGH TONIGHT. ANOTHER MILD NIGHT AHEAD...LOWS AGAIN MAINLY 60 TO 65F RANGE. && .LONG TERM...FRIDAY THROUGH WEDNESDAY REGIONAL OBS INDICATE SEVERAL CLUSTERS OF THUNDERSTORM ACTIVITY ONGOING TODAY ALONG A SURFACE FRONT DRAPED ACROSS THE UPPER MIDWEST AND CENTRAL GREAT LAKES. THIS FRONT WILL SAG SOUTH UNDER SUBTLE HEIGHT FALLS AND MODEST FORCING ALOFT AND WILL REMAIN ACTIVE TO SOME DEGREE THROUGH AT LEAST FRIDAY MORNING AS IT DOES SO. CONVECTIVELY INDUCED SHORTWAVE ENERGY EMANATING FROM TODAY/TONIGHT'S UPSTREAM ACTIVITY WILL SUFFICE AS A TRIGGER AS DEEP LAYER FLOW BECOMES INCREASINGLY ALIGNED ALONG THE FRONT ON FRIDAY MORNING. LIMITED WIND SHEAR AND MODERATE (AT BEST) INSTABILITY WILL RELEGATE SEVERE POTENTIAL TO ISOLATED PULSE SEVERE/HAIL. GIVEN THE FORECAST STORM MOTION MORE OR LESS PARALLEL TO THE SURFACE FRONT, A CONTINUATION OF THE EXISTING HEAVY RAIN THREAT APPEARS THE ONE MORE WORTHY OF ATTENTION AT THIS POINT. IN ADDITION, AN AFTERNOON PUSH OFF OF LAKE HURON WILL PROVIDE ENHANCED CONVERGENCE AND ANOTHER OPPORTUNITY FOR AN INCREASE IN COVERAGE/INTENSITY IN THE LATE AFTERNOON FROM METRO DETROIT SOUTH. LOWS BEHIND THE FRONT WILL FALL TO AROUND 50 DEGREES BY SATURDAY MORNING UNDER DRY NORTHERLY FLOW. MORE TRANQUIL WX WILL THEN SETTLE OVER THE AREA AS A SURFACE RIDGE AXIS ASSOCIATED WITH A 1030MB NEAR THE HUDSON BAY WILL EXTEND INTO SE MICHIGAN PROVIDING DRY WX AND COOLER TEMPS FOR THE WEEKEND. COOL NE/E TRAJECTORIES WILL SUPPORT HIGHS IN THE 60S ON SAT/SUN AND LOWS IN THE UPPER 40S TO AROUND 50. THE EXCEPTION WILL BE IMMEDIATELY DOWNSTREAM OF LAKE HURON WHERE AFTERNOON HIGH TEMPERATURES WILL ONLY STRUGGLE TO 60 ON BOTH DAYS. THE NEXT CHANCE FOR SHOWERS/TSTORMS WILL ARRIVE EARLY NEXT WEEK AS THE UPPER RIDGE AXIS TRANSLATES EAST OF THE AREA. AROUND THE SAME TIME, PAC ENERGY IS FORECAST TO PHASE WITH THE NORTHERN STREAM RESULTING IN A QUICK AMPLIFICATION OF THE PATTERN AND A MORE SUBSTANTIAL BUT TRANSIENT COOL DOWN FOR MID/LATE NEXT WEEK. && .MARINE... A WARM AND UNSTABLE ENVIRONMENT WILL BRING THE POTENTIAL FOR SHOWERS AND THUNDERSTORMS FROM LATE THIS AFTERNOON THROUGH FRIDAY. STRONG STORMS ARE POSSIBLE AS A LOW PRESSURE SYSTEM TRACKS THROUGH THE CENTRAL GREAT LAKES. HIGH PRESSURE WILL THEN SETTLE IN ACROSS THE THE REGION...PROVIDING FAVORABLE BOATING CONDITIONS DURING THE WEEKEND. OUTSIDE OF THE THUNDERSTORMS...WINDS AND WAVES ARE EXPECTED TO REMAIN WELL BELOW HEADLINE CRITERIA. && .AVIATION...ISSUED 126 PM EDT THU MAY 3 2012 //DISCUSSION... WARM AND UNSTABLE AIRMASS FIRMLY ENTRENCHED ACROSS SOUTHEAST MICHIGAN THIS AFTERNOON. DESPITE THIS...MODEST WARMING THROUGH THE MID LEVELS WILL WORK TOWARD CAPPING CONVECTIVE POTENTIAL PRIOR TO 00Z. THIS WILL PRECLUDE PROVIDING A SPECIFIC THUNDER MENTION AT ALL AIRFIELDS EXCEPT MBS TODAY. POTENTIAL DOES EXIST FOR GREATER COVERAGE OF SHOWERS THUNDERSTORMS FROM LATE EVENING INTO THE OVERNIGHT PERIOD AS A BOUNDARY SAGS SOUTH INTO THE REGION...ALTHOUGH THE DETROIT CORRIDOR WILL LIKELY EXIST ON THE FRINGE OF THIS ACTIVITY. A DEEPENING MIXED LAYER WILL AGAIN YIELD SOUTHWEST GUSTS OF 25 KNOTS THROUGHOUT THE AFTERNOON. WINDS WILL VEER TO NORTHWEST AND THEN NORTHEAST FROM NORTH TO SOUTH TONIGHT INTO FRIDAY AS THE FRONTAL BOUNDARY SLIPS THROUGH. HIGH DEGREE OF RESIDUAL LOW LEVEL MOISTURE WILL SUPPORT A PERIOD OF LOW STRATUS/FOG ALONG/IMMEDIATELY BEHIND THIS BOUNDARY FRIDAY MORNING. //DTW THRESHOLD THREATS... * LOW CONFIDENCE IN THUNDERSTORM COVERAGE AND TIMING FROM LATE AFTERNOON THROUGH TONIGHT. * LOW CONFIDENCE IN CEILINGS FALLING BELOW 5000 FEET TONIGHT. && .DTX WATCHES/WARNINGS/ADVISORIES... MI...NONE. LAKE HURON...NONE. LAKE ST CLAIR...NONE. MI WATERS OF LAKE ERIE...NONE. && SHORT TERM...MR LONG TERM....JVC MARINE.......MR AVIATION.....MR YOU CAN OBTAIN YOUR LATEST NATIONAL WEATHER SERVICE FORECASTS ONLINE AT WWW.WEATHER.GOV/DETROIT (ALL LOWER CASE).
Hazardous weather outlook, May 3, 4:26 AM EDT, 13 hours 15 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE DETROIT/PONTIAC MI 426 AM EDT THU MAY 3 2012 MIZ047>049-053>055-060>063-068>070-075-076-082-083-040830- MIDLAND-BAY-HURON-SAGINAW-TUSCOLA-SANILAC-SHIAWASSEE-GENESEE-LAPEER- ST. CLAIR-LIVINGSTON-OAKLAND-MACOMB-WASHTENAW-WAYNE-LENAWEE-MONROE- 426 AM EDT THU MAY 3 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST MICHIGAN. .DAY ONE...TODAY AND TONIGHT THUNDERSTORMS WILL IMPACT SOUTHEASTERN MICHIGAN TODAY AND TONIGHT AS A HUMID AIRMASS REMAINS IN PLACE. THERE IS A SLIGHT CHANCE THE THUNDERSTORMS WILL BECOME SEVERE. THE MAIN THREATS WILL BE LARGE HAIL TO 1 INCH IN DIAMETER AND DAMAGING WIND GUSTS TO 60 MPH. THUNDERSTORMS THAT IMPACT THE REGION ARE EXPECTED TO TRACK TO THE NORTHEAST AT 35 MPH. HEAVY RAINFALL WILL BE AN ADDITIONAL THREAT WITH ANY STRONGER CELLS BOTH TODAY AND TONIGHT. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY THE PESKY HUMID AIRMASS WILL BRING A CHANCE OF THUNDERSTORMS ON FRIDAY. AN APPROACHING LOW PRESSURE SYSTEM WILL BRING A CHANCE OF THUNDERSTORMS SUNDAY NIGHT AND MONDAY. .SPOTTER INFORMATION STATEMENT... DISPATCHERS...PLEASE NOTIFY YOUR EMERGENCY MANAGER. SPOTTER ACTIVATION MAY BE NEEDED THIS AFTERNOON AND TONIGHT. LCZ422-423-460-LEZ444-LHZ361>363-421-422-441>443-462>464-040830- ST. CLAIR RIVER-DETROIT RIVER-LAKE ST. CLAIR- MICHIGAN WATERS OF LAKE ERIE FROM DETROIT RIVER TO NORTH CAPE MI- LAKE HURON FROM 5NM EAST OF MACKINAC BRIDGE TO PRESQUE ISLE LT BEYOND 5 NM OFF SHORE- LAKE HURON FROM PRESQUE ISLE LIGHT TO STURGEON POINT MI BEYOND 5NM OFF SHORE- LAKE HURON FROM STURGEON POINT TO ALABASTER MI BEYOND 5NM OFF SHORE- OUTER SAGINAW BAY SW OF ALABASTER TO PORT AUSTIN MI TO INNER SAGINAW BAY-INNER SAGINAW BAY SW OF POINT AU GRES TO BAY PORT MI- PORT AUSTIN TO HARBOR BEACH MI-HARBOR BEACH TO PORT SANILAC MI- PORT SANILAC TO PORT HURON MI- LAKE HURON FROM PORT AUSTIN TO HARBOR BEACH BEYOND 5NM OFF SHORE- LAKE HURON FROM HARBOR BEACH TO PORT SANILAC BEYOND 5NM OFF SHORE- LAKE HURON FROM PORT SANILAC TO PORT HURON BEYOND 5NM OFF SHORE- 426 AM EDT THU MAY 3 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF LAKE ERIE...LAKE HURON AND LAKE ST CLAIR. .DAY ONE...TODAY AND TONIGHT THUNDERSTORMS WILL IMPACT SOUTHEASTERN MICHIGAN TODAY AND TONIGHT AS A HUMID AIRMASS REMAINS IN PLACE. THERE IS A SLIGHT CHANCE THE THUNDERSTORMS WILL BECOME SEVERE. THE MAIN THREATS WILL BE LARGE HAIL TO 1 INCH IN DIAMETER AND DAMAGING WIND GUSTS TO 60 MPH. THUNDERSTORMS THAT IMPACT THE REGION ARE EXPECTED TO TRACK TO THE NORTHEAST AT 35 MPH. HEAVY RAINFALL WILL BE AN ADDITIONAL THREAT WITH ANY STRONGER CELLS BOTH TODAY AND TONIGHT. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY THE PESKY HUMID AIRMASS WILL BRING A CHANCE OF THUNDERSTORMS ON FRIDAY. AN APPROACHING LOW PRESSURE SYSTEM WILL BRING A CHANCE OF THUNDERSTORMS SUNDAY NIGHT AND MONDAY. .SPOTTER INFORMATION STATEMENT... DISPATCHERS...PLEASE NOTIFY YOUR EMERGENCY MANAGER. SPOTTER ACTIVATION MAY BE NEEDED THIS AFTERNOON AND TONIGHT. CB YOU CAN OBTAIN YOUR LATEST NATIONAL WEATHER SERVICE FORECASTS ONLINE AT WWW.WEATHER.GOV/DETROIT (ALL LOWER CASE).
In the hours before
Local storm report, May 3, 4:29 PM EDT, 1 hour 12 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DETROIT/PONTIAC MI
429 PM EDT THU MAY 03 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0417 PM HAIL BENTLEY 43.95N 84.13W
05/03/2012 M0.88 INCH BAY MI TRAINED SPOTTER
&&
RKULIKLocal storm report, May 3, 4:45 PM EDT, 56 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DETROIT/PONTIAC MI
445 PM EDT THU MAY 03 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0430 PM HAIL 3 SE RHODES 43.87N 84.15W
05/03/2012 E0.88 INCH BAY MI PUBLIC
&&
RKULIKSpecial weather statement, May 3, 4:45 PM EDT, 56 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE DETROIT/PONTIAC MI 445 PM EDT THU MAY 3 2012 MIZ049-032145- HURON- 445 PM EDT THU MAY 3 2012 ...SIGNIFICANT WEATHER ADVISORY... AT 440 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM 7 MILES NORTHEAST OF SEBEWAING TO 8 MILES SOUTHWEST OF BAD AXE...MOVING NORTHEAST AT 30 MPH. PENNY SIZE HAIL...WINDS UP TO 50 MPH...OCCASIONAL CLOUD TO GROUND LIGHTNING...BRIEF HEAVY DOWNPOURS...ARE POSSIBLE WITH THESE STORMS. * THUNDERSTORMS WILL BE NEAR... BAD AXE BY 455 PM EDT... KINDE BY 515 PM EDT... HARBOR BEACH BY 525 PM EDT... PORT HOPE AND PORT AUSTIN BY 530 PM EDT... GUSTY WINDS MAY CAUSE SMALL BRANCHES TO BE BLOWN DOWN...AND LOOSE OBJECTS TO BLOW AROUND. STAY AWAY FROM HIGH OBJECTS OUTDOORS SUCH AS TREES. SEEK SHELTER IN A STURDY STRUCTURE UNTIL THESE STORMS HAVE PASSED. CLARK
Special weather statement, May 3, 4:53 PM EDT, 48 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE DETROIT/PONTIAC MI 453 PM EDT THU MAY 3 2012 MIZ048-032115- BAY- 453 PM EDT THU MAY 3 2012 ...SIGNIFICANT WEATHER ADVISORY... AT 447 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM NEAR BAY CITY...MOVING NORTHEAST AT 35 MPH. ONE HALF INCH DIAMETER HAIL...WINDS GREATER THAN 40 MPH...OCCASIONAL CLOUD TO GROUND LIGHTNING...BRIEF HEAVY DOWNPOURS...ARE POSSIBLE WITH THIS STORM. GUSTY WINDS MAY CAUSE SMALL OBJECTS SUCH AS TRASH BINS TO BLOW AROUND. STAY AWAY FROM HIGH OBJECTS OUTDOORS SUCH AS TREES. SEEK SHELTER IN A STURDY STRUCTURE UNTIL THIS STORM HAS PASSED. CLARK
Local storm report, May 3, 4:59 PM EDT, 42 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DETROIT/PONTIAC MI
459 PM EDT THU MAY 03 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0454 PM HAIL 1 NE BOMBAY 43.75N 84.25W
05/03/2012 M1.00 INCH MIDLAND MI TRAINED SPOTTER
&&
RKULIKLocal storm report, May 3, 5:07 PM EDT, 34 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DETROIT/PONTIAC MI
507 PM EDT THU MAY 03 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0503 PM HAIL KINDE 43.94N 82.99W
05/03/2012 M0.75 INCH HURON MI TRAINED SPOTTER
&&
RKULIKThe office that day
Everything else NWS Detroit, MI issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 3, 7:36 AM EDT | Special Marine Warning | DTX | 54 min | |
| May 3, 4:17 PM EDT | Severe Thunderstorm Warning | DTX | Bay, Midland | 58 min |
| May 3, 4:23 PM EDT | Special Marine Warning | DTX | 87 min | |
| May 3, 5:01 PM EDT | Severe Thunderstorm Warning | DTX | Huron | 29 min |
| May 3, 5:10 PM EDT | Severe Thunderstorm Warning | DTX | Bay, Saginaw, Tuscola | 50 min |
| May 3, 5:40 PM EDT | Special Marine Warning | DTX | 72 min | |
| May 3, 5:46 PM EDT | Severe Thunderstorm Warning | DTX | Huron | 19 min |
| May 3, 6:02 PM EDT | Severe Thunderstorm Warning | DTX | Shiawassee | 58 min |
| May 3, 6:26 PM EDT | Severe Thunderstorm Warning | DTX | Genesee | 51 min |
| May 3, 6:50 PM EDT | Severe Thunderstorm Warning | DTX | Lapeer | 44 min |
| May 3, 7:59 PM EDT | Special Marine Warning | DTX | 75 min |
Nearby
Severe Thunderstorm Warnings in Michigan, 2012Every severe thunderstorm warning in 2012
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.